Alert archive / Texas / Flash Flood Watches in 2012

Flash Flood Watch 2, NWS Shreveport, LA

January 25, 20124 states

NWS Shreveport, LA issued this flash flood watch at Jan 25, 2012, 9:41 AM CST for 4 states. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jan 25, 2012, 9:41 AM CST (15:41 UTC)
Expired
Jan 25, 2012, 8:59 PM CST
In force
11 hr
Issued by
NWS Shreveport, LA
Flood severity
None
All 36 counties

Columbia County, AR, Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Sevier County, AR, Union County, AR, Bossier Parish, LA, Caddo Parish, LA, Claiborne Parish, LA, De Soto Parish, LA, Webster Parish, LA, McCurtain County, OK, Angelina County, TX, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Nacogdoches County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 56 km from the middle of the area, began a volume at 15:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 3.7 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2012-01-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2012-01-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 314 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
490 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
314 m²/s²
0-3 km storm-relative helicity
484 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

107 
WGUS64 KSHV 251541
FFASHV

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SHREVEPORT LA
941 AM CST WED JAN 25 2012

...HEAVY RAINFALL WILL BE POSSIBLE ACROSS PARTS OF THE REGION
TODAY THROUGH THE OVERNIGHT HOURS...

ARZ050-051-059>061-070>073-LAZ001>004-010-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>153-165>167-260000-
/O.NEW.KSHV.FF.A.0002.120125T1541Z-120126T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-DE SOTO-
MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-
UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE...
PRESCOTT...TEXARKANA...LEWISVILLE...MAGNOLIA...EL DORADO...
SHREVEPORT...BOSSIER CITY...MINDEN...HOMER...MANSFIELD...IDABEL...
CLARKSVILLE...MT VERNON...MT PLEASANT...PITTSBURG...
DAINGERFIELD...ATLANTA...QUITMAN...GILMER...JEFFERSON...TYLER...
LONGVIEW...MARSHALL...RUSK...HENDERSON...CARTHAGE...NACOGDOCHES...
CENTER...LUFKIN...SAN AUGUSTINE...HEMPHILL
941 AM CST WED JAN 25 2012

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF ARKANSAS...NORTHWEST 
  LOUISIANA...SOUTHEAST OKLAHOMA AND TEXAS...INCLUDING THE 
  FOLLOWING AREAS...IN ARKANSAS...COLUMBIA...HEMPSTEAD... 
  HOWARD...LAFAYETTE...LITTLE RIVER...MILLER...NEVADA...SEVIER 
  AND UNION AR. IN NORTHWEST LOUISIANA...BOSSIER...CADDO... 
  CLAIBORNE...DE SOTO AND WEBSTER. IN SOUTHEAST OKLAHOMA... 
  MCCURTAIN. IN TEXAS...ANGELINA...BOWIE...CAMP...CASS... 
  CHEROKEE...FRANKLIN...GREGG...HARRISON...MARION...MORRIS... 
  NACOGDOCHES...PANOLA...RED RIVER...RUSK...SABINE TX...SAN 
  AUGUSTINE...SHELBY...SMITH...TITUS...UPSHUR AND WOOD. 

* THROUGH LATE TONIGHT

* HEAVY RAINFALL WILL MOVE ACROSS EAST TEXAS...SOUTHEAST
  OKLAHOMA...AND SOUTHWEST ARKANSAS TODAY. ONE TO THREE INCHES OF
  RAINFALL HAS ALREADY FALLEN ACROSS SOME OF THESE AREAS...AND
  ADDITIONAL SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE
  ACROSS THESE SAME AREAS. ADDITIONAL RAINFALL AMOUNTS OF ONE TO
  THREE INCHES WILL BE POSSIBLE THROUGH THE OVERNIGHT HOURS
  TONIGHT. 

* LOW LYING AND POOR DRAINAGE AREAS MAY EXPERIENCE RISING WATER
  THAT COULD POSE A THREAT TO MOTORISTS AND PROPERTY OWNERS. HEAVY
  RAIN OVER HILLY TERRAIN CAN PRODUCE RAPID WATER RUNOFF THAT WILL
  MOVE QUICKLY ACROSS LOW WATER CROSSINGS AND BRIDGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

12
3 follow-up statements
077 
WGUS64 KSHV 252215
FFASHV

FLOOD WATCH
NATIONAL WEATHER SERVICE SHREVEPORT LA
415 PM CST WED JAN 25 2012

...FLASH FLOODING WILL BE POSSIBLE ACROSS PARTS OF THE REGION
THROUGH THE OVERNIGHT HOURS...

ARZ050-051-059>061-070>073-LAZ001>004-010-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>153-165>167-260300-
/O.CON.KSHV.FF.A.0002.000000T0000Z-120126T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-DE SOTO-
MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-
UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE...
PRESCOTT...TEXARKANA...LEWISVILLE...MAGNOLIA...EL DORADO...
SHREVEPORT...BOSSIER CITY...MINDEN...HOMER...MANSFIELD...IDABEL...
CLARKSVILLE...MT VERNON...MT PLEASANT...PITTSBURG...
DAINGERFIELD...ATLANTA...QUITMAN...GILMER...JEFFERSON...TYLER...
LONGVIEW...MARSHALL...RUSK...HENDERSON...CARTHAGE...NACOGDOCHES...
CENTER...LUFKIN...SAN AUGUSTINE...HEMPHILL
415 PM CST WED JAN 25 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST 
  OKLAHOMA AND TEXAS...INCLUDING THE FOLLOWING AREAS...IN 
  ARKANSAS...COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE 
  RIVER...MILLER...NEVADA...SEVIER AND UNION AR. IN NORTHWEST 
  LOUISIANA...BOSSIER...CADDO...CLAIBORNE...DE SOTO AND WEBSTER. 
  IN SOUTHEAST OKLAHOMA...MCCURTAIN. IN TEXAS...ANGELINA... 
  BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...HARRISON...
   MARION...MORRIS...NACOGDOCHES...PANOLA...RED RIVER...RUSK... 
  SABINE TX...SAN AUGUSTINE...SHELBY...SMITH...TITUS...UPSHUR 
  AND WOOD. 

* THROUGH LATE TONIGHT

* ALTHOUGH RAINFALL HAS COME TO AN END ACROSS PARTS OF THE
  REGION...ONGOING FLASH FLOODING MAY STILL BE A THREAT. ELSEWHERE
  WHERE RAIN CONTINUES TO FALL...ADDITIONAL RAINFALL AMOUNTS OF
  ONE TO THREE INCHES WILL BE POSSIBLE THROUGH THE OVERNIGHT HOURS 
  TONIGHT.

* LOW LYING AND POOR DRAINAGE AREAS MAY EXPERIENCE RISING WATER 
  THAT COULD POSE A THREAT TO MOTORISTS AND PROPERTY OWNERS. 
  HEAVY RAIN OVER HILLY TERRAIN CAN PRODUCE RAPID WATER RUNOFF 
  THAT WILL MOVE QUICKLY ACROSS LOW WATER CROSSINGS AND BRIDGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

12
567 
WGUS64 KSHV 252322
FFASHV

FLOOD WATCH
NATIONAL WEATHER SERVICE SHREVEPORT LA
522 PM CST WED JAN 25 2012

ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-124>126-
136>138-149>153-165>167-260030-
/O.CAN.KSHV.FF.A.0002.000000T0000Z-120126T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-
UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE...
PRESCOTT...TEXARKANA...LEWISVILLE...IDABEL...CLARKSVILLE...
MT VERNON...MT PLEASANT...PITTSBURG...DAINGERFIELD...ATLANTA...
QUITMAN...GILMER...JEFFERSON...TYLER...LONGVIEW...MARSHALL...
RUSK...HENDERSON...CARTHAGE...NACOGDOCHES...CENTER...LUFKIN...
SAN AUGUSTINE...HEMPHILL
522 PM CST WED JAN 25 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST ARKANSAS...
SOUTHEAST OKLAHOMA AND TEXAS HAS BEEN CANCELLED. THE THREAT FOR
ADDDITIONAL HEAVY RAIN HAS ENDED THIS LATE AFTERNOON. THE CHANCE
FOR MORE SHOWERS AND ISOLATED THUNDERSTORMS WILL ACCOMPANY THE
UPPER LOW OVERNIGHT...BUT SHOULD NOT CAUSE FLOODING.

$$

ARZ072-073-LAZ001>004-010-260330-
/O.CON.KSHV.FF.A.0002.000000T0000Z-120126T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-DE SOTO-
INCLUDING THE CITIES OF...MAGNOLIA...EL DORADO...SHREVEPORT...
BOSSIER CITY...MINDEN...HOMER...MANSFIELD
522 PM CST WED JAN 25 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ARKANSAS AND NORTHWEST LOUISIANA...INCLUDING THE 
  FOLLOWING AREAS...IN ARKANSAS...COLUMBIA AND UNION AR. IN 
  NORTHWEST LOUISIANA...BOSSIER...CADDO...CLAIBORNE...DE SOTO 
  AND WEBSTER. 

* LOW LYING AND POOR DRAINAGE AREAS MAY EXPERIENCE RISING WATER 
  THAT COULD POSE A THREAT TO MOTORISTS AND PROPERTY OWNERS. 
  HEAVY RAIN OVER HILLY TERRAIN CAN PRODUCE RAPID WATER RUNOFF 
  THAT WILL MOVE QUICKLY ACROSS LOW WATER CROSSINGS AND BRIDGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

24
378 
WGUS64 KSHV 260259
FFASHV

FLOOD WATCH
NATIONAL WEATHER SERVICE SHREVEPORT LA
859 PM CST WED JAN 25 2012

ARZ072-073-LAZ001>004-010-260400-
/O.CAN.KSHV.FF.A.0002.000000T0000Z-120126T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-DE SOTO-
INCLUDING THE CITIES OF...MAGNOLIA...EL DORADO...SHREVEPORT...
BOSSIER CITY...MINDEN...HOMER...MANSFIELD
859 PM CST WED JAN 25 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF ARKANSAS AND NORTHWEST
LOUISIANA HAS BEEN CANCELLED. SHOWERS AND THUNDERSTORMS HAVE MOVED TO
THE EAST OF THE WATCH AREA...AND EVEN RUNOFF FROM AFTERNOON
ACTIVITY HAS SLOWED TO A TRICKLE. THE UPPER LEVEL STORM OVER
TEXAS WILL MOVE OFF TO THE NORTHEAST OVER THE NEXT 24 HOURS AND
WILL BRING ISOLATED THUNDERSTORMS BACK OVER SATURATED SOILS...BUT
MOVEMENT OF THE NEW ACTIVITY SHOULD REMAIN PROGRESSIVE AND NOT
BECOME A FLOODING ISSUE FOR A WIDE SPREAD AREA.

$$

24

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood watch went out at Jan 25, 4:36 AM CST, 5 hours 5 minutes earlier.

Area forecast discussion, Jan 25, 4:36 AM CST, 5 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
436 AM CST WED JAN 25 2012

.DISCUSSION...
THE MUCH ANTICIPATED RAIN EVENT IS ABOUT TO GET UNDER WAY. STRONG
UPPER TROUGH JUST WEST OF THE BIG BEND WILL SLOWLY WORK ITS WAY
EAST OVER THE NEXT 24 TO 48 HOURS. SW FLOW ALOFT IS PROVIDING A
CONTINUOUS STREAM OF RICH MID AND UPPER LEVEL MOISTURE. AT THE
SFC...A LOW WAS CENTERED NEAR SAN ANTONIO TX AND A WARM FRONT
EXTENDED FROM THE LOW NEWD TO BETWEEN KJSO AND KOCH AND EWD TO
NEAR KAEX. FOR MUCH OF THE NIGHT...WIDESPREAD SHWRS AND TSTMS HAVE
BEEN ONGOING ACROSS TX AND ERN OK IN AN AREA OF STRONG ISENTROPIC
ASCENT. PRECIP HAS REMAINED MORE SCATTERED IN NATURE ACROSS THE
FOUR STATE REGION...SO FAR.

AS THE LOW AND WARM FRONT MOVE NE TOWARDS THE CWA...THIS PRECIP
WILL SPREAD EAST AFFECTING MOST OF THE AREA. PW VALUES WELL ABOVE
CLIMO AND THE SLOW MOVING NATURE OF THE SYSTEM LEAD HIGH
CONFIDENCE TOWARDS THIS BEING A HEAVY RAIN EVENT. RAINFALL
AMOUNTS BETWEEN 1 AND 2 INCHES SHOULD BE WIDESPREAD BEFORE THE
RAIN ENDS EARLY FRIDAY. SOME LOCATIONS MAY SEE TOTALS BETWEEN 3
AND 4 INCHES.

ANOTHER CONCERN IS THE POSSIBILITY FOR SVR WEATHER TODAY. AS THE
SFC LOW MOVES NORTH...MOST OF THE CWA ALONG AND SOUTH OF I-20 WILL
BE IN THE WARM SECTOR. BULK SHEAR WILL BE SUPPORTIVE OF ORGANIZED
SVR WEATHER AND THE TSTMS ACROSS CNTRL TX ARE EXPECTED TO ORGANIZE
INTO A LINEAR MCS. THE PRIMARY THREAT WILL BE DAMAGING WINDS ALONG
ANY BOWING SEGMENTS OF THE MAIN LINE...WHICH WILL ALSO LIKELY BE
THE MAIN AXIS OF HEAVY RAIN. LOW LEVEL DIRECTIONAL SHEAR IS ALSO
QUITE IMPRESSIVE...ESPECIALLY JUST TO THE EAST OF THE SFC LOW.
THEREFORE...ISOLATED TORNADOES WILL ALSO BE A THREAT...MAINLY
ACROSS DEEP E TX AND W CNTRL LA CLOSER TO THE SFC LOW WHERE THE
0-1 KM WIND SHEAR WILL BE GREATEST AND WHERE THE HIGHEST INSTABILITY
WILL BE FOUND. THIS THREAT WILL GRADUALLY SHIFT EWD AS THE SFC LOW
TRACKS EAST.

RAIN CHANCES WILL LINGER THROUGH EARLY FRIDAY. MODEL GUIDANCE IS
IN GOOD AGREEMENT WITH THE POSSIBILITY OF SOME WRAP AROUND SHWRS
LATE THURSDAY AND INTO FRIDAY AS THE UPPER TROUGH FINALLY MOVES
ACROSS THE CWA. COLDEST OVERNIGHT LOWS ARE EXPECTED THIS WEEKEND
AFTER SKIES CLEAR AND WINDS BECOME RELATIVELY LIGHT IN COMBINATION
WITH A WEAK COLD FRONT PASSAGE SATURDAY. SLY FLOW EXPECTED TO
RETURN AT THE BEGINNING OF NEXT WEEK ALLOWING MOISTURE TO RETURN
AND TEMPS TO WARM. NEXT CHANCE FOR RAIN IS NOT EXPECTED UNTIL
TUESDAY OR LATER AS A COUPLE OF SHORTWAVE TROUGHS AND AN
ASSOCIATED COLD FRONT MOVE ACROSS THE REGION. /09/

&&

.AVIATION...
FOR THE 25/12 UTC ISSUANCE OF THE TERMINAL FORECAST FOR THE FOUR
STATE REGION...WILL PREVAIL THE FORECAST SITES...KLFK...
KTYR...KGGG...KTXK...AND KSHV...WITH MOSTLY IFR CEILINGS AND
VISIBILITIES FOR EAST AND NORTHEAST TEXAS...NORTHWEST
LOUISIANA...AND SOUTHWEST ARKANSAS...WHICH WOULD ALSO OCCUR FOR
OTHER AIRPORTS IN SOUTHEAST OKLAHOMA AND IMMEDIATE SURROUNDING
AREAS THROUGH THE 24 HOUR PERIOD. FOR NORTH CENTRAL LOUISIANA AND
SOUTH CENTRAL ARKANSAS TERMINAL SITES...KMLU AND KELD...WILL
PREVAIL MVFR FOR THE SITES...WITH TEMPO GROUPS OF IFR CEILINGS AND
VISIBILITIES. AFTER 25/15 TO 25/17 UTC WILL PREVAIL THE NORTH
CENTRAL LOUISIANA AND SOUTH CENTRAL ARKANSAS TERMINALS...KMLU AND
KELD WITH IFR CEILINGS AND VISIBILITIES. WILL ALSO INCLUDE VICINITY
OR PREVAIL PRECIPITATION OF LIGHT RAIN OR SHOWERS AND WILL HAVE TO
ALSO INCLUDE THE OCCURRENCE OF THUNDERSTORMS. THIS DUE TO THE
MOVEMENT OF A SURFACE LOW...OVER SOUTH TEXAS...WITH A WARM FRONT
REACHING EAST ACROSS SOUTH TEXAS AND ALONG AND NEAR THE LOUISIANA
GULF COAST. THIS LOW WILL MOVE NORTHEAST INTO EAST TEXAS DURING THE
DAY WITH THE WARM FRONT MOVING NORTH ACROSS EAST TEXAS AND INTO
NORTHWEST AND NORTH CENTRAL LOUISIANA BY 26/00 UTC. THE LOW WILL
HAVE SEVERAL INVERTED TROUGHS REACHING TO THE NORTH FROM ITS CENTER
AND A COLD FRONT TRAILING SOUTH FROM ITS CENTER AS IT DRIFTS
NORTHEAST. AN UPPER CLOSED LOW MOVING FROM WEST TEXAS EAST ACROSS
CENTRAL AND SOUTH TEXAS WILL BE CONTRIBUTING DISTURBANCES
ACROSS THE SURFACE SYSTEM TO HELP PROVIDE A WET AND UNSTABLE
ATMOSPHERE FOR RAIN AND THUNDERSTORMS. THE SURFACE LOW WILL BE
CENTERED OVER THE ARKLATEX EARLY THURSDAY MORNING AROUND 26/12 UTC
WITH A DRY SLOT STRETCHING SOUTHWEST FROM SOUTHWEST ARKANSAS ACROSS
EAST TEXAS AND NORTHWEST LOUISIANA WHICH MAY PROVIDE A PERIOD OF
VFR TO MVFR FLIGHT CATEGORIES WITH NO PRECIPITATION...BUT AS THE
SURFACE AND UPPER SYSTEMS CONTINUE TO MOVE OFF TO THE EAST AND
NORTHEAST...WRAP AROUND MOISTURE WILL RETURN PRECIPITATION AND
IFR TO  MVFR FLIGHT CATEGORIES INTO THE DAY THURSDAY THAT WILL
MOVE EAST IN TIME. MVFR TO VFR FLIGHT CATEGORIES WILL RETURN TO THE
NORTHWEST SECTIONS OF THE FOUR STATE REGION...SOUTHEAST
OKLAHOMA...NORTHWEST PARTS OF EAST AND NORTHEAST TEXAS...AND
NORTHWEST ARKANSAS AFTER 27/00 UTC AND OTHER AREAS OF SOUTH CENTRAL
ARKANSAS...NORTHEAST TEXAS...AND NORTHWEST AND NORTH CENTRAL
LOUISIANA NEAR 27/12 UTC FRIDAY. WINDS WILL SOUTHEAST TO EAST 8 TO
15 KNOTS AHEAD OF THE SURFACE LOW FOR MUCH OF THE AREA...AND
NORTHEAST OVER THE NORTHERN SIDE OF THE SYSTEM...NEAR THE INTERSTATE
30 CORRIDOR FOR MUCH OF THE DAY TODAY. WITH THE LOW CENTERED OVER
THE ARKLATEX AROUND 26/06 UTC THURSDAY...WINDS EAST OF THE CENTER
WILL BE SOUTH TO SOUTHEAST...AND NORTH OF THE CENTER NORTHEAST TO
NORTH...AND TO THE WEST OF ITS CENTER NORTHWEST TO WEST WINDS WITH
SPEEDS OF 7 TO 14 KNOTS. BY MID DAY THURSDAY AND DURING THE
AFTERNOON WINDS WILL BECOMING NORTH TO NORTHWEST. /06/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  66  58  60  43  63 / 100  80  50  20  10
MLU  67  59  68  45  58 /  80  90  60  30  10
DEQ  55  48  54  36  59 / 100  80  60  20  10
TXK  59  54  57  41  59 / 100  80  60  30  10
ELD  61  57  60  43  59 /  80  90  60  30  10
TYR  65  50  59  40  64 / 100  40  40  20  10
GGG  65  52  59  42  63 / 100  60  40  20  10
LFK  72  50  60  43  63 / 100  60  30  20  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

09/06
Hazardous weather outlook, Jan 25, 6:08 AM CST, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
608 AM CST WED JAN 25 2012

ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108-109-261200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-
608 AM CST WED JAN 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST
TEXAS.

.DAY ONE...TODAY AND TONIGHT...

WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND
TONIGHT AS A STRONG SURFACE LOW PRESSURE SYSTEM APPROACHES FROM
THE SOUTHWEST. RAINFALL MAY BE HEAVY AT TIMES AND TOTAL RAINFALL
AMOUNTS OF UP TO 3 OR 4 INCHES WILL BE POSSIBLE. THEREFORE...MINOR
FLOODING WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THURSDAY. LOCATIONS
ACROSS SOUTHWEST ARKANSAS WILL GENERALLY BE THE MOST AT RISK FOR
ANY HEAVY RAIN THURSDAY. HOWEVER...SEVERE WEATHER IS NOT EXPECTED.
RAIN IS EXPECTED TO LINGER UNTIL EARLY FRIDAY WHEN THE MAIN UPPER
LEVEL TROUGH MOVES EAST OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

LAZ001>006-010>014-017>022-TXZ110>112-124>126-136>138-149>153-
165>167-261200-
CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-
GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
608 AM CST WED JAN 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND
TONIGHT AS A STRONG SURFACE LOW PRESSURE SYSTEM APPROACHES FROM
THE SOUTHWEST. RAINFALL MAY BE HEAVY AT TIMES AND TOTAL RAINFALL
AMOUNTS OF UP TO 3 OR 4 INCHES WILL BE POSSIBLE. THEREFORE...MINOR
FLOODING WILL BE POSSIBLE. IN ADDITION...THERE IS A SLIGHT RISK
FOR SEVERE THUNDERSTORMS...GENERALLY ALONG AND SOUTH OF THE
INTERSTATE 20 CORRIDOR. DAMAGING WINDS AND HAIL WILL BE THE MAIN
THREATS. ISOLATED TORNADOES CANNOT BE RULED OUT...MAINLY ACROSS
DEEP EAST TEXAS AND WEST CENTRAL LOUISIANA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THURSDAY. LOCATIONS
EAST OF THE INTERSTATE 49 CORRIDOR WILL GENERALLY BE THE MOST AT
RISK FOR ANY HEAVY RAIN THURSDAY. HOWEVER...SEVERE WEATHER IS NOT
EXPECTED. RAIN IS EXPECTED TO LINGER UNTIL EARLY FRIDAY WHEN THE
MAIN UPPER LEVEL TROUGH MOVES EAST OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY TODAY AND TONIGHT.

09

In the hours before

Special weather statement, Jan 25, 9:06 AM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
906 AM CST WED JAN 25 2012

TXZ124-125-136-149-251545-
CHEROKEE-SMITH-UPSHUR-WOOD-
906 AM CST WED JAN 25 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 945 AM CST...FOR THE FOLLOWING
COUNTIES...

IN NORTHEAST TEXAS...
     SMITH...UPSHUR...WOOD AND CHEROKEE...

INCLUDING THE FOLLOWING LOCATIONS...
     ARP...BIG SANDY...BULLARD...HAWKINS...JACKSONVILLE...LINDALE...
     MIXON...MOUNT SELMAN...REESE...TROUP...TYLER AND WHITEHOUSE...

AT 900 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR REESE...OR 11 MILES WEST OF
JACKSONVILLE...MOVING NORTHEAST AT 65 MPH.

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THESE STORMS HAVE THE POTENTIAL TO INTENSITY QUICKLY. STAY TUNED FOR
FURTHER WEATHER INFORMATION.

03
Special weather statement, Jan 25, 9:31 AM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
931 AM CST WED JAN 25 2012

TXZ149-150-152-251615-
CHEROKEE-NACOGDOCHES-RUSK-
931 AM CST WED JAN 25 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1015 AM CST...FOR THE FOLLOWING
COUNTIES...

IN EASTERN TEXAS...
     NACOGDOCHES...
IN NORTHEAST TEXAS...
     RUSK AND CHEROKEE...

INCLUDING THE FOLLOWING LOCATIONS...
     ALTO...DOUGLASS...JACKSONVILLE...JOINERVILLE...MAYDELLE...
     MORRILL...NEW SALEM...PONTA...RUSK...SACUL...TRAWICK AND
     TURNERTOWN...

AT 928 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 11 MILES WEST OF MORRILL...OR 14
MILES SOUTHWEST OF RUSK...MOVING NORTHEAST AT 55 MPH.

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THESE STORMS HAVE TO POTENTIAL TO INTENSIFY. STAY TUNED FOR FURTHER
WEATHER INFORMATION.

03

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 8:06 AM CSTRiver Flood WarningSHVMcCurtain20 hr
Jan 25, 10:48 AM CSTFlash Flood WarningSHVMcCurtain6 hr
Jan 25, 9:41 AM CSTSevere Thunderstorm WarningSHVCherokee, Nacogdoches, Rusk49 min
Jan 25, 9:59 AM CSTSevere Thunderstorm WarningSHVAngelina, Nacogdoches, San Augustine46 min
Jan 25, 10:06 AM CSTAreal Flood AdvisorySHVCherokee, Franklin, Red River, Smith, Titus82 days
Jan 25, 10:33 AM CSTSevere Thunderstorm WarningSHVGregg, Harrison, Nacogdoches, Panola, Rusk, Shelby57 min
Jan 25, 10:35 AM CSTRiver Flood WarningSHVFranklin, Morris, Red River, Titus5 days
Jan 25, 10:35 AM CSTRiver Flood WarningSHVBowie, Cass, Morris9 days
Jan 25, 10:36 AM CSTRiver Flood WarningSHVFranklin, Morris, Titus5 days
Jan 25, 10:38 AM CSTRiver Flood WarningSHVSmith, Wood6 days
Jan 25, 10:49 AM CSTSevere Thunderstorm WarningSHVAngelina, Nacogdoches, Sabine, San Augustine, Shelby56 min
Jan 25, 10:55 AM CSTTornado WarningSHVHarrison, Panola32 min
Jan 25, 11:32 AM CSTSevere Thunderstorm WarningSHVHarrison, Marion, Panola, Shelby58 min
Jan 25, 1:17 PM CSTTornado WarningSHVSabine28 min
Jan 25, 1:12 PM CSTTornado WarningSHVNatchitoches, Red River, Sabine48 min
Jan 25, 1:58 PM CSTSevere Thunderstorm WarningSHVNatchitoches, Sabine47 min
Jan 25, 2:05 PM CSTTornado WarningSHVNatchitoches, Sabine25 min
Jan 25, 3:15 PM CSTSevere Thunderstorm WarningSHVCaldwell, Grant, LaSalle, Winn60 min

Nearby

Flash Flood Watches in Texas, 2012Flash Flood Watches in Arkansas, 2012Flash Flood Watches in Louisiana, 2012Every flash flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.